MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 22-nov-2018.It was reported that the coil unlocked inside the microcatheter.The target lesion was located in the splenic artery.A 14mmx20cm interlock coil was selected for use.During the procedure, after the physician retrieved the coil for repositioning, it was noted that the coil unlocked inside the microcatheter.The coil was removed with the catheter.The procedure was completed.No patient complications were reported and the patient's status post-procedure was stable.However; returned device analysis revealed that the interlocking arm was not returned since it is detached from the pusher wire.Device evaluated by manufacturer: the device was returned for analysis.A pusher wire and an introducer sheath were returned for this complaint.The coil was not returned.The twist lock of the introducer sheath had been opened.The introducer sheath was inspected and no anomalies were noted.The pusher wire was inspected and was found broken and stretched near the distal end.Microscopic inspection of the pusher wire revealed that the proximal end has a smooth surface.The interlocking arm was not returned since it is detached from the pusher wire.Dimensional inspection revealed that the device was within specification.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8160235
Report Number2134265-2018-63910
Device Sequence Number2127175
Product Code KRD
UDI-Device Identifier08714729765066
UDI-Public08714729765066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022029595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2018
Initial Report FDA Received Date12/13/2018
Patient Sequence Number1